Alert archive / Oklahoma / River Flood Warnings in 2011
River Flood Warning 18, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at May 2, 2011, 8:29 AM CDT for LeFlore County, Oklahoma. It took effect at May 2, 2011, 12:15 PM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2011, 8:29 AM CDT (13:29 UTC)
- In effect from
- May 2, 2011, 12:15 PM CDT
- Expired
- May 3, 2011, 3:30 AM CDT
- In force
- 15 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- Minor
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 53 km from the middle of the area, began a volume at 13:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Poteau River near Poteau (PTAO2).
- Action stage
- 24 ft
- Minor stage
- 24 ft
- Moderate stage
- 26 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07249000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
133 WGUS44 KTSA 021329 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 829 AM CDT MON MAY 2 2011 ...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN OKLAHOMA... POTEAU RIVER NEAR POTEAU AFFECTING LE FLORE COUNTY. OKC079-022129- /O.NEW.KTSA.FL.W.0018.110502T1715Z-110503T0148Z/ /PTAO2.1.ER.110502T1715Z.110502T1800Z.110502T1948Z.NO/ 829 AM CDT MON MAY 2 2011 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLOOD WARNING FOR THE POTEAU RIVER NEAR POTEAU. * FROM THIS AFTERNOON TO THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 801 AM MONDAY THE STAGE WAS 22.27 FEET. * FLOOD STAGE IS 24.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE POTEAU RIVER NEAR POTEAU IS EXPECTED TO RISE ABOVE FLOOD STAGE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 24.3 FEET BY THIS AFTERNOON. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE THIS AFTERNOON. * IMPACT...AT 24.0 FEET...MINOR VALLEY FLOODING AFFECTS CROPLANDS AND FARM ROADS FROM SOUTHEAST OF POTEAU TO THE MOUTH OF BRAZIL CREEK. $$
3 follow-up statements
863 WGUS84 KTSA 021935 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 235 PM CDT MON MAY 2 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... POTEAU RIVER NEAR POTEAU AFFECTING LE FLORE COUNTY. POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. OKC079-030335- /O.EXT.KTSA.FL.W.0018.000000T0000Z-110503T1200Z/ /PTAO2.1.ER.110503T0600Z.110503T0600Z.110503T0600Z.NO/ 235 PM CDT MON MAY 2 2011 ...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE POTEAU RIVER NEAR POTEAU. * UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 201 PM MONDAY THE STAGE WAS 22.43 FEET. * FLOOD STAGE IS 24.0 FEET. * FORECAST...THE POTEAU RIVER NEAR POTEAU IS EXPECTED TO RISE TO NEAR FLOOD STAGE TUESDAY BEFORE DAWN. * IMPACT...AT 24.0 FEET...MINOR VALLEY FLOODING AFFECTS CROPLANDS AND FARM ROADS FROM SOUTHEAST OF POTEAU TO THE MOUTH OF BRAZIL CREEK. $$ OKC079-030335- /O.EXT.KTSA.FL.W.0017.000000T0000Z-110505T0226Z/ /PANO2.2.ER.110502T1050Z.110503T1800Z.110504T2026Z.NO/ 235 PM CDT MON MAY 2 2011 ...FLOOD WARNING EXTENDED UNTIL WEDNESDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE POTEAU RIVER NEAR PANAMA. * UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 130 PM MONDAY THE STAGE WAS 31.54 FEET. * FLOOD STAGE IS 29.0 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE POTEAU RIVER NEAR PANAMA WILL CONTINUE RISING TO NEAR 35.7 FEET EARLY TUESDAY AFTERNOON. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE WEDNESDAY AFTERNOON. * IMPACT...AT 35.0 FEET...MODERATE FLOODING OF AGRICULTURAL LANDS OCCUR FROM PANAMA TO ARKOMA. SOME LOCAL AND COUNTY ROADS IN THE FLOODPLAIN BECOME IMPASSABLE. $$
810 WGUS84 KTSA 030205 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 905 PM CDT MON MAY 2 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... POTEAU RIVER NEAR POTEAU AFFECTING LE FLORE COUNTY. POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. OKC079-031005- /O.EXT.KTSA.FL.W.0018.000000T0000Z-110503T1237Z/ /PTAO2.1.ER.110503T0430Z.110503T0600Z.110503T0637Z.NO/ 905 PM CDT MON MAY 2 2011 ...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE POTEAU RIVER NEAR POTEAU. * UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 845 PM MONDAY THE STAGE WAS 23.45 FEET. * FLOOD STAGE IS 24.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE POTEAU RIVER NEAR POTEAU IS EXPECTED TO RISE ABOVE FLOOD STAGE TONIGHT AND CONTINUE TO RISE TO NEAR 24.3 FEET BY TUESDAY BEFORE DAWN. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE TUESDAY BEFORE DAWN. * IMPACT...AT 24.0 FEET...MINOR VALLEY FLOODING AFFECTS CROPLANDS AND FARM ROADS FROM SOUTHEAST OF POTEAU TO THE MOUTH OF BRAZIL CREEK. $$ OKC079-031005- /O.EXT.KTSA.FL.W.0017.000000T0000Z-110505T0224Z/ /PANO2.2.ER.110502T1050Z.110503T1800Z.110504T2024Z.NO/ 905 PM CDT MON MAY 2 2011 THE FLOOD WARNING CONTINUES FOR THE POTEAU RIVER NEAR PANAMA. * UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 830 PM MONDAY THE STAGE WAS 33.36 FEET. * FLOOD STAGE IS 29.0 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE POTEAU RIVER NEAR PANAMA WILL CONTINUE RISING TO NEAR 35.7 FEET EARLY TUESDAY AFTERNOON. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE WEDNESDAY AFTERNOON. * IMPACT...AT 35.0 FEET...MODERATE FLOODING OF AGRICULTURAL LANDS OCCUR FROM PANAMA TO ARKOMA. SOME LOCAL AND COUNTY ROADS IN THE FLOODPLAIN BECOME IMPASSABLE. $$
235 WGUS44 KTSA 030830 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 330 AM CDT TUE MAY 3 2011 OKC079-030900- /O.CAN.KTSA.FL.W.0018.000000T0000Z-110503T1237Z/ /PTAO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 330 AM CDT TUE MAY 3 2011 ...FLOOD WARNING CANCELLED FOR THE POTEAU RIVER NEAR POTEAU... * AT 245 AM TUESDAY THE STAGE WAS 23.79 FEET. * FLOOD STAGE IS 24.0 FEET. * NO FLOODING IS CURRENTLY FORECAST. * FORECAST...THE POTEAU RIVER NEAR POTEAU APPEARS TO BE NEAR CREST AT THIS TIME AND WILL CONTINUE TO FALL. * IMPACT...AT 24.0 FEET...MINOR VALLEY FLOODING AFFECTS CROPLANDS AND FARM ROADS FROM SOUTHEAST OF POTEAU TO THE MOUTH OF BRAZIL CREEK. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at May 2, 6:09 AM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, May 2, 6:09 AM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
609 AM CDT MON MAY 2 2011
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 12Z TAFS... SHOWERS WITH ISOLATED EMBEDDED THUNDERSTORMS
WILL CONTINUE TO SPREAD ACROSS MUCH OF THE REGION TODAY. ALONG
WITH OCCASIONAL TSRA... IFR CEILINGS ARE EXPECTED FROM KMLC TO
KXNA AND SOUTHEASTWARD... INCLUDING KFYV AND KFSM. CONDITIONS WILL
NOT IMPROVE UNTIL LATE IN THE FORECAST PERIOD.
&&
.PREV DISCUSSION... /ISSUED 316 AM CDT MON MAY 2 2011/
DISCUSSION...
WIDESPREAD AREA OF SHOWERS/THUNDERSTORMS STRETCHING FROM FAR SE OK
TO W TX WILL CONTINUE TO LIFT NE...BEING FED BY 30-40KT LOW-LEVEL
JET. WHILE MARGINALLY SEVERE HAIL WILL BE A CONCERN INTO THE MORNING
ACROSS THE SE...OF MORE CONCERN IS ADDITIONAL FLOODING RAINFALL.
WITH PWATS RUNNING AROUND 1.25 INCHES...PERIODIC HEAVY DOWNPOURS ARE
LIKELY TODAY FROM SE OK INTO NW AR. THESE AREAS RECEIVED 2-4 INCHES
OF RAIN YESTERDAY...AND AN ADDITIONAL 1 TO 2 INCHES (WITH LOCALLY
HIGHER AMOUNTS) ARE EXPECTED/ WILL KEEP THE FLASH FLOOD WATCH AS IS
FOR NOW...WITH PRECIP TAPERING OFF AFTER MIDNIGHT AS UPPER WAVE
MOVES ACROSS THE SRN PLAINS.
CLOUDS AND PRECIP WILL RESULT IN YET ANOTHER COOL DAY...WITH HIGHS
ONLY IN THE 50S FOR MUCH OF THE AREA. CHILLY CONDITIONS MONDAY
NIGHT AS SKIES CLEAR...WITH TEMPS DIPPING INTO THE 30S FOR MOST
LOCATIONS. CONSIDERED A FROST ADVISORY...BUT WILL DEFER TO DAYSHIFT
FOR NOW.
GRADUAL WARMING TREND WILL ENSUE BEGINNING TUESDAY...AS SLY FLOW
RETURNS. EXPECT TEMPERATURES TO BOUNCE BACK TO THE 80S BY LATE IN
THE WEEK. 00Z LONG RANGE MODELS SUGGEST THAT A CONVECTIVE COMPLEX MAY
IMPACT NRN AREAS BY FRIDAY NIGHT...BUT OVERALL PRECIP CHANCES IN THE
EXTENDED REMAIN MINIMAL.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 2 AM TUESDAY FOR OKZ049-OKZ053-OKZ068-
OKZ069-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 2 AM TUESDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
AVIATION...06Hazardous weather outlook, May 2, 5:00 AM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 AM CDT MON MAY 2 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 AM CDT MON MAY 2 2011 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... A LARGE AREA OF RAINFALL WITH EMBEDDED THUNDERSTORMS WILL CONTINUE TO SLOWLY TRANSLATE NORTHWARD ACROSS MUCH OF THE REGION DURING THE DAY. SOME INDIVIDUAL CONVECTIVE CELLS MAY APPROACH SEVERE LIMITS... WITH HAIL AND DAMAGING WINDS THE BIGGEST THREATS. THE MAIN CONCERN HOWEVER IS FOR HEAVY RAINFALL AND TRAINING OF CELLS. THIS IS EXPECTED TO PRODUCE ANOTHER 1 TO 2 INCHES OF RAINFALL... AND POSSIBLY LOCALLY HIGHER AMOUNTS... ACROSS ALREADY SATURATED GROUND... CREATING A THREAT FOR FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS INTO TONIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... A WARMING TREND WILL ENSUE FOR MUCH OF THE WEEK... WITH THUNDERSTORM CHANCES INCREASING SLIGHTLY FRIDAY THROUGH THE WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 8:34 PM CDT | Special Weather Statement | TSA | Choctaw | 56 min |
| May 1, 11:55 PM CDT | Areal Flood Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha, Sequoyah | 12 hr |
| May 2, 2:35 AM CDT | River Flood Warning | TSA | LeFlore | 3 days |
| May 2, 8:03 AM CDT | River Flood Advisory | TSA | Cherokee | 49 hr |
| May 2, 11:50 AM CDT | Areal Flood Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha, Sequoyah | 48 hr |
| May 2, 11:53 AM CDT | Areal Flood Warning | TSA | Adair, Cherokee | 9 hr |
| May 2, 12:21 PM CDT | Flash Flood Warning | TSA | Haskell, Latimer, Pittsburg, Pushmataha | 4 hr |
| May 2, 2:56 PM CDT | Frost Advisory | TSA | Adair, Cherokee, Craig, Creek, Delaware, Haskell and 15 more | 18 hr |
Nearby
River Flood Warnings in Oklahoma, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.